Ask a doctor

Botox for Philtrum Looks Terrible. How to Get Rid of it?

Doctor Answers (8)

Unhappy with Botox in the nasal philtrum

+1

some doctors inject Botox off-label to decrease the effect of the tip of the nose lowering during smiling. Usually only 1 or 2 units are needed, but if the surrounding tissue is affected than the upper lip might drop. if it is the shape of the nose, then possibly, filler injected conservatively may help.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs. 

 


Manhattan Dermatologist
5.0 out of 5 stars 32 reviews

Botox for philthrum

+1

It is very difficult to answer your question without seeing your pictures but typically the number of units used around your mouth is small, and should wear off in a reasonable amount of time. Nothing will get rid of the Botox, it has to wear out.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Botox for the philtrum

+1

Unfortunately, there is no way to reverse the effect of your Botox treatment.  Since a very low dosage is used, it will probably only last a few months.  You should return to the physician who did the injections to see if you require more Botox on one side to even out the result.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

You might also like...

Botox for philtrum

+1

It is unfortunately that you had a poor response  with Botox for your philtrum...thankfully, because of the low number of units used in this area, the effect will be temporary, likely around 2 months or so. Dr. Benjamin Barankin, Toronto Dermatology Centre.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 23 reviews

Good News: Botox Dose/Duration Correlation

+1

The good news is that not only is the effect of Botox temporary, but there is a direct correlation between the amount of Botox (number of units) injected and the amount of time the effects will last.  Because the dose of Botox used around the mouth is typically quite low, it should wear off more quickly than typical Botox dosages used in the upper face.

 

Tina B. West, M.D.

Dermatologist and Dermatologic Surgeon

Chevy Chase, MD

 

Tina B. West, MD
Washington DC Dermatologist
5.0 out of 5 stars 6 reviews

Botox around mouth isn't advisable most of the time

+1

I'm sorry about your experience but I very rarely recommend people get Botox around the mouth area, unless they are seeing very experienced physicians who have been seeing that patient for a long time and understand that person's facial structure. Bad Botox around the mouth can make it look like you've had a stroke with minimal mouth functions, speaking problems, eating problems, drooling, etc. It's very unfortunate. I say time and again that we are lucky Botox isn't more permanent, and this is why. Time will solve your problem, but nothing can make it go away any quicker.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Bad Location For Botox And Fillers.

+1

Generally, do not get botox around the mouth.  I personally do not use BOTOX at all around the mouth.  I think this is an area that should not be weakened.  It will make you look like you have stroked.  Fillers are the best option.  What to do about your currently situation?  Tincture of time.  It will get better.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

Botox for Philtrum

+1

There is no way to get rid of the Botox in your philtrum.  The good and the bad about Botox is that is goes away within 3-6 months. You will be back to normal when your Botox wears off.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.